MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305106
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Description: material #:305106, batch#:4116510.Verbatim: rcc received a complaint via email.Email(s) attached.We have been having an issue with the bd precisionglide needle where we have a second stream exiting from the side of the needle when we inject.We encountered the issue a second time today after initially having this issue about a month ago.The lot number is 4116510.Additionally, there have been other times, perhaps 3, when the needle feels like it is plugged and we are unable to inject the medication.Please let me know if there is any other information we can provide.Date of event was on thursday, (b)(6) 2025.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event n/a.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported there is a second stream exiting from the side of the needle and the needle feels like its plugged.To aid in the investigation, one sample with no packaging blister and one photo was received for evaluation by our quality team.A visual inspection was performed; first, with 10x magnification and then with 30x magnification.There is a short shot in the molding 5/16" from the bottom of the needle hub.The sample was assembled to a syringe with saline solution.The solution expelled through the needle tip and through the needle hub short shot.The photo provided shows the sample received.No other defects or imperfections were observed.This condition occurs if there is a variation with the stripping bushing of the molding tool.A device history record review was completed for provided material number 305106, lot 4116510.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported condition.There were no related quality notifications.All processes and final inspections complied with specification requirements.The sample will be shown to associates for awareness.Based on the investigation with the returned sample analysis the symptom of leakage reported by the customer is confirmed.

Brand Name
NEEDLE 30X1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21706862
Report Number1911916-2025-00244
Device Sequence Number4745595
Product Code FMI
UDI-Device Identifier30382903051060
UDI-Public(01)30382903051060(11)240425(17)290630(10)4116510
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305106
Device Lot Number4116510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown